Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A finite element model for the time-dependent Joule heating problem


Authors: Charles M. Elliott and Stig Larsson
Journal: Math. Comp. 64 (1995), 1433-1453
MSC: Primary 65M60; Secondary 35Q99, 65N30
DOI: https://doi.org/10.1090/S0025-5718-1995-1308451-4
MathSciNet review: 1308451
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study a spatially semidiscrete and a completely discrete finite element model for a nonlinear system consisting of an elliptic and a parabolic partial differential equation describing the electric heating of a conducting body. We prove error bounds of optimal order under minimal regularity assumptions when the number of spatial variables $ d \leq 3$. We establish the existence of solutions with the required regularity over arbitrarily long intervals of time when $ d \leq 2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M60, 35Q99, 65N30

Retrieve articles in all journals with MSC: 65M60, 35Q99, 65N30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1995-1308451-4
Keywords: Joule heating, nonlinear, elliptic, parabolic, finite element, backward Euler, existence, regularity
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society